MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027264
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperextension (4523); Joint Laxity (4526)
Date of Event 01/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: case-2024-00191274-1.
 
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2020, the patient experienced back knee and loosed knee tension.This adverse event was addressed by revision surgery on (b)(6) 2024, in which the jrny ii bcs xlpe art isrt sz 5-6 lt 12mm was exchanged to journey ii bcs insert 18mm.The other implants remained in patient.The surgeon did not think the products failed.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, without supporting clinical documentation, we are unable to conclude whether the loose knee tension was a result from a of a procedure 4 years prior or if an external event led to the back knee and loosed knee tension.Although, we cannot rule out ligament laxity, implant selection, or a history of trauma as likely contributing factors.It is unknown if the instructions for use for knee systems was adhered to.Since it has been reported, the current health of the patient is unknown, the impact to the patient beyond the reported loosening, the subsequent revision, and the expected post-operative convalescent period cannot be confirmed nor concluded.Furthermore, it cannot be concluded that this was a mal performance of the implant or an implant failure.Therefore, no further medical assessment can be rendered at this time.The devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for knee systems revealed in possible adverse effects that excessive rotation and unusual stress concentrations can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tka had been performed on (b)(6) 2020, the patient experienced knee hyperextension and loosed knee tension.This adverse event was addressed by revision surgery on (b)(6) 2024, in which the jrny ii bcs xlpe art isrt sz 5-6 lt 12mm was exchanged to journey ii bcs insert 18mm.The other implants remained in patient.The surgeon did not think the products failed.Patient's current health status is unknown.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 LT 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18670694
Report Number1020279-2024-00314
Device Sequence Number18158480
Product Code JWH
UDI-Device Identifier00885556178119
UDI-Public00885556178119
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number74027264
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/08/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 71932636, LOT: UNKNOWN; PN:74022125 , LOT: UNKNOWN; PN:74022225 , LOT: UNKNOWN
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown